Abstract Number: 99

A fi xed drug eruption producing vulval and oral ulceration

P. Fletcher, M. Gupta, E. Lobel

Meeting: 2012 Dermcoll

Session Information

Date: -

Session Title: Poster Presentations

Session Time: -

A 57 year old woman presented with a 2 year history of an episodic illness. She noted ulceration of the genital and peri-anal region which commenced two weeks after a diarrhoeal illness whilst travelling in Turkey. The genital symptoms recurred three monthly for 9 months before she developed concomitant oral ulceration. 18 months after the initial onset of illness she then developed ‘bruise like’ skin lesions with central bulla that pro- gressively increased in number and were usually associated with the orogenital ulceration. Past history included back pain for which she took Ibuprofen, Glucosamine, Paracetamol, Meloxicam and Piroxicam. Other medications were Caltrate and Escitalopram.She fi rst presented to an immunologist and the differential diagnoses included recurrent herpes simplex infection, an immunobullous eruption and Behcet’s syndrome. The diagnosis of a fi xed drug eruption was clinically suspected and confi rmed on biopsy. The clinical presentation was subsequently found to be temporally associated with non-steroidal anti-infl ammatory ingestion. Patch testing was inconclusive . Although fi xed drug eruptions are common on penile and oral mucosa, vulval ulceration is rarely reported and this case highlights the need to consider a fi xed drug eruption in cases of recurrent oral and vulval disease